Ask a doctor

Do Anti-inflammatory Medicines Affect the "Fat Cell Death Rate" in Zeltiq?

I was wondering, since the fat dies as a result of inflammation due to a response to cold, if taking Motrin, etc, would have a negative effect on the results? Any other ideas you have to maximize results of the treatment would be welcome. Thank you for your time.

Doctor Answers (7)

Cool Sculpting and Anti-Inflammatory Medication?

+2

There is no clinical evidence that the use of anti-inflammatory medication affects the results of cool sculpting.

Best wishes.

Web reference: http://www.poustiplasticsurgery.com/Procedures/cool-sculpting.htm

San Diego Plastic Surgeon
5.0 out of 5 stars 626 reviews

Do Anti-Inflammatories Affect Coolsculpting Result?

+2

Hi,

The mechanism of Coolsculpting is a controlled freezing of the fat cells.  When you freeze the fat cell, the fat in the cell crystallizes and ruptures and kills the cell membrane.  Your body's own immune system then gets rid of the dead cells and you utilize the fat as energy or it is excreted normally.   There has been no literature supporting decreased results as a result of taking motrin, ibuprofen, or alleve after the treatment.  In fact, it is recommended by the Zeltiq company trainers to advise patients to take non-steroidals after the treatment for any cramping or mild discomfort in the 1-2 weeks after a procedure.

Best,

Dr. Liu

Web reference: http://newportcoastdermatology.com

Newport Beach Dermatologic Surgeon
5.0 out of 5 stars 31 reviews

Anti inflammatories after coolsculpting

+2

There is a theory that the reason coolsculpting works is the inflammatory reaction created in response to fat cell death (lipocyte necrosis). In theory the inflammatory response phagocytoses the fat cells and removes them. So, the inflammatory response may be critical in removing fat and thus anti-inflammatories, though perhaps anecdotal, are generally avoided for the first few weeks following coolsculpting.

West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

Anti-inflammatories and their effect on CoolSculpting results

+1
The cold temperature is the main factor in causing fat cell death. Once they are programmed to die, the body will slowly dispose of them through your lymphatics. It is unlikely that anti-inflammatory drugs will drastically change the result of the impending fat cell death.
San Francisco Plastic Surgeon
4.5 out of 5 stars 20 reviews

Fat cells die from freezing with CoolSculpting

+1

The inflammation that occurs after CoolSculpting is not the cause of the fat cells' death.  The fat cells die because of the freezing so there should be an effect after the CoolSculpting but it might take longer to clear the dead fat cells through the body because of the slower inflammation response.

Web reference: http://www.thenyac.com/zeltiq/index.html

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Anti-Inflammatories and CoolSculpting by Zeltiq

+1

Motrin and other anti-inflammatory medication have not been found to affect the final result.    Patience while waiting for your final results at 3  to 4 months is probably the best advice!

New York Plastic Surgeon
5.0 out of 5 stars 3 reviews

Coolsculpting should not be affected by anti inflammatories

+1

The way that Coolsculpting by Zeltiq works is to kill a percentage of  fat cells as a direct result of  cell cooling.  The inflammatory cells come in as a way to remove the already dead cells from the body slowly over time.  Although I am not aware of a specific study it is unlikely that anti inflammatories would protect the fat cells from cold induced cell death. We do not ask patients to avoid ibuprofen and we are seeing very good results.

Web reference: http://vandykelaser.com/body/coolsculpting-by-zeltiq/

Paradise Valley Dermatologic Surgeon
5.0 out of 5 stars 12 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...